An Adolescent with Hyperimmunoglobulinemia D and Periodic Fever Syndrome Responding to Simvastatin Treatment


Karakoç-Aydiner E. , Özdemir C., Keleş S., BARIŞ S. , Bahçeciler N. N. , Barlan I. B.

TURKISH JOURNAL OF RHEUMATOLOGY, cilt.26, ss.167-170, 2011 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 26 Konu: 2
  • Basım Tarihi: 2011
  • Doi Numarası: 10.5152/tjr.2011.026
  • Dergi Adı: TURKISH JOURNAL OF RHEUMATOLOGY
  • Sayfa Sayısı: ss.167-170

Özet

The hyperimmunoglobulinemia D and periodic fever syndrome is proposed to be caused by a defect in the activity of mevalonate kinase enzyme which is involved in cholesterol and non-sterol isoprenoid biosynthesis. This autosomal recessive inherited auto-inflammatory syndrome is characterized by recurrent fever attacks, abdominal pain, lymphadenopathy, skin lesions and joint involvement. In this article, we present our therapeutic approach with the hypolipidemic agent, simvastatin, in a 12-year-old boy followed up with a diagnosis of hyperimmunoglobulinemia D and periodic fever syndrome. Simvastatin treatment of an adolescent with hyperimmunoglobulinemia D and periodic fever syndrome unresponsive to anti-inflammatory strategies has resulted in a favorable outcome. This treatment is thought to reduce the recurrent fever attacks by reducing the mevalonic acid increase or isopreniod shortage.